Unique solvability of the integral equation for harmonic simple layer potential on the boundary of a domain with a peak
2009 (English)In: Vestnik St. Petersburg University: Mathematics, ISSN 1063-4541, Vol. 49, no 2, 120-129 p.Article in journal (Refereed) Published
The problem of finding a solution of the Dirichlet problem for the Laplace equation in the form of a simple layer potential Vρ with unknown density ρ is known to be reducible to a boundary integral equation of the kind Vρ = f to solve for the density, where f are boundary Dirichlet data. It is shown that if S is the boundary of an n-dimensional domain (n > 2) with an outward peak on S, then the operator V −1, which acts on the smooth functions on S, admits a unique extension to an isomorphism between the spaces of traces on S of functions with finite Dirichlet integral over R n and the dual space. Thereby the equation V ρ = f is uniquely solvable for the density ρ for every trace f = u| S of function u with finite Dirichlet integral over R n . Using an explicit description of the space of the traces specified, we can enunciate the theorem on solvability of a boundary integral equation V ρ = f in terms of the function describing the peak cusp.
Place, publisher, year, edition, pages
2009. Vol. 49, no 2, 120-129 p.
IdentifiersURN: urn:nbn:se:liu:diva-52019DOI: 10.3103/S1063454109020083OAI: oai:DiVA.org:liu-52019DiVA: diva2:278838